To the Editor.
—We read with interest the case report of Caruso and coworkers1 who noted lactic acidosis associated with epinephrine administration in a patient with noninsulin-dependent diabetes mellitus. We recently cared for a patient in whom severe lactic acidosis similarly developed in the setting of a catecholamine infusion.
Report of a Case.
—A 22-year-old man with a diagnosis of acquired immunodeficiency syndrome was admitted for cough, fever, and dyspnea. The diagnosis of Pneumocystis carinii pneumonia was confirmed and treatment was begun with trimethoprim and dapsone. This form of treatment was subsequently changed to pentamidine, and zidovudine therapy was begun. Central hyperalimentation was also required. Ventricular tachycardia of the torsades de pointes type developed. The corrected QT interval was considerably prolonged and an isoproterenol drip was initiated with good control of the dysrhythmia. The patient was also found to be hypomagnesemic (0.45 mmol/L) and hypocalcemic (1.60 mmol/L) and received